Alert archive / Mississippi / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

June 15, 2017Wayne County, Mississippi

NWS Mobile, AL issued this special weather statement at Jun 15, 2017, 4:21 PM CDT for Wayne County, Mississippi. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2017, 4:21 PM CDT (21:21 UTC)
Expired
Jun 15, 2017, 5:30 PM CDT
In force
69 min
Issued by
NWS Mobile, AL

County Wayne County, MS

The radar

The Mobile radar (KMOB), 105 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1858 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

621 
WWUS84 KMOB 152121
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
421 PM CDT THU JUN 15 2017
 
ALZ051-052-MSZ067-076-152230-
Choctaw AL-Washington AL-Greene MS-Wayne MS-
421 PM CDT THU JUN 15 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON...EASTERN
WAYNE AND NORTHEASTERN GREENE COUNTIES UNTIL 530 PM CDT...

At 421 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles east of Waynesboro to 6 miles southwest of
Fruitdale,and moving northeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Waynesboro, State Line and Buckatunna. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3190 8842 3117 8842 3117 8859 3184 8869
TIME...MOT...LOC 2121Z 224DEG 11KT 3171 8855 3127 8848 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 4:02 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 15, 4:02 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
402 PM CDT Thu Jun 15 2017

.NEAR TERM /Now Through Friday/...Numerous showers and thunderstorms
continue to form across all locations of the forecast area this
afternoon moving southward towards the coast at 25 to 30 mph.
Further development is likely across most locations of the forecast
area this afternoon and well to the north over central parts of AL
and MS also moving southward towards the coast. As a result have
increased rain chances for most locations of the forecast area this
evening and overnight due to a strong mid level impulse over
northern AL and MS dropping southward towards the coast overnight
combined with a diffluent pattern aloft. With pwats still running
around 1.8 inches combined with a dry layer generally above 15kft
and lapse rates increasing to near 7.0c/km a few strong to
marginally severe thunderstorms can be expected for the rest of this
afternoon and early this evening especially over northern and
central parts of the forecast area or along and north of highway 84,
continuing through about 7 pm cdt this evening. Gusty straight line
winds from 50 to 60 mph...medium to large hail and frequent cloud to
ground lightning strikes will be main concern with the stronger
thunderstorms through early this evening. For late tonight and early
Fri expect showers and thunderstorms to begin redeveloping along the
coast and offshore transitioning inland from mid morning through Fri
afternoon. Similar to today better forcing is still noted in the mid
levels from early Fri morning through Fri afternoon along with
moderate instability and moisture leading to better than average
coverage of showers thunderstorms through Fri afternoon. With the
better forcing noted and drier air still present aloft a few strong
to marginally severe thunderstorms can't be ruled out.

As for temps will lean towards the current blended guidance and
adjust slightly for better consistency with surrounding WFO'S.
Lows tonight will range from the lower to middle 70s inland and the
middle to upper 70s along the immediate coast. Highs Fri will range
from the middle to upper 80s inland and the middle 80s along the
immediate coast. 32/ee

.SHORT TERM /Friday night Through Sunday night/...An upper trough
develops over the Southeast, with the axis running ssw over the
forecast area by Friday evening. From there, it remains pretty
much stationary through the rest of the short term. With an upper
ridge off the East coast, a surface ridge becomes more organized
and builds west over the northeast Gulf of Mexico. Looking closer
at the guidance, the soupy airmass currently over the Lower
Mississippi River Valley and Southeast sees drier pocket moving
inland due to alternating small pockets of subsidence from the
shortwave energy swirling around in the upper trough. These
pockets of drier air will help to cut down the chance of rain as
we move into the weekend, with guidance varying (GFS/NAM) on
where the moist pockets and high PoPs land each day. Have went
with a chance at best for each day as a result. For the
progression of the precip, kept the usual summer progression with
precip starting to develop south of the coast overnight, then
build onshore as the land heats. Could see a few strong to severe,
summer-type pulse storms with some localized ponding of water, but
m not anticipating any organized severe systems.

With the area seeing decent heating during the morning and early
afternoon, have went with highs around seasonal, and with moisture
level continuing to be on the high side, even with the drier
pools working in, overnight lows a bit above seasonal. The result,
Highs around 90s, overnight lows in the low to mid 70s.

/16

.LONG TERM /Monday Through Thursday/...Into Tuesday, a closed low
moves over the Great Lakes, re-enforcing the deep trough over the
Conus. There is some difference between the ECMWF and GFS on
where the trough axis lies (and any positive vertical motion), and
ultimately the chance of rain. Both models are advertising a
shortwave swinging around the main upper slow, pushing a front
towards the forecast area where it ultimately stalls over roughly
near I65 Tueday evening into Wednesday. With the boundary around
have went with a better than seasonal chance of rain in the
extended, with a chance to likely chance of shra/tsra each day
the result. With the forecast area in an upper trough and daily
shra/tsra, temps around to bit below seasonal expected. This means
highs in the upper 80s to around 90, lows ranging from around 70
to the mid 70s.

Taking a look at the possible system over the Bay of Campeche,
both GFS and ECMWF have development Sunday night through Monday.
Of the system remains in the Bay, it will surface and ultimately
move towards the south Tx coast (ala ECMWF). If it sees any
northeast movement, upper shear will help to keep the system from
developing (GFS). Either way one looks at it, it will not affect
the area through this package.

/16

&&

.MARINE...A surface ridge of high pressure over the western Atlantic
will continue to slowly build west over the north central gulf
through the weekend eventually leading to less coverage of showers
and thunderstorms over the marine area by the weekend. With this
pattern a light to occasionally moderate southwest to westerly flow
will continue over the marine area through Sun with the highest
winds occurring near the coast and over inland bays and sounds
during the late afternoon and early evening hours. Seas will
continue run around 1 to 2 feet through the remainder of the week
then slowly build over the weekend mostly from increasing swell
generally from the south due to an area of low pressure slowly
moving into and developing over the southwest gulf. As usual wind
and waves will continue to be locally higher with the stronger
thunderstorms the the forecast period. Frequent lightning along with
visibilities briefly reduced to less than a mile will also be
possible with the heavier showers or thunderstorms through the
forecast period. 32/ee

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  88  72  90 /  70  60  20  30
Pensacola   76  86  75  88 /  60  50  20  30
Destin      76  84  76  87 /  50  50  20  40
Evergreen   71  88  71  91 /  70  60  30  40
Waynesboro  72  90  71  92 /  70  60  20  20
Camden      72  89  72  92 /  70  60  30  40
Crestview   72  88  70  92 /  60  60  30  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 15, 4:25 AM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
425 AM CDT Thu Jun 15 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-161200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
425 AM CDT Thu Jun 15 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

An increased coverage of showers and storms returns today. Some
storms possibly strong at times with these potentially more
focused along and northwest of I-65 into the afternoon. Main
impacts in and near storms will be brief strong wind gusts in
excess of 40 mph, frequent lightning and locally heavy downpours.
Although the risk of widespread severe weather is low,
forecasters cannot entirely discount an isolated occurrence.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Brief strong wind gusts, frequent lightning and locally heavy
rain will be the main impacts from summer storms during the
outlook.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Wednesday.

GMZ630>635-650-655-670-675-161200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
425 AM CDT Thu Jun 15 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Frequent cloud to water lightning along with locally higher
winds, waves and seas will be common with the passage of isolated
to scattered marine storms. Also, visibility could be briefly
reduced to less than a mile at times in any heavier rains.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Frequent cloud to water lightning along with locally higher
winds, waves and seas will be common with the passage of isolated
to scattered marine storms. Also, visibility could be briefly
reduced to less than a mile at times in any heavier rains.

In the hours before

Special weather statement, Jun 15, 3:02 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
302 PM CDT THU JUN 15 2017

ALZ052-MSZ067-076-152045-
Washington AL-Greene MS-Wayne MS-
302 PM CDT THU JUN 15 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
WASHINGTON...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE COUNTIES
UNTIL 345 PM CDT...

At 302 PM CDT, the strong thunderstorm was located near Buckatunna,
or 12 miles southeast of Waynesboro, moving south at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Chatom, Wagarville, Deer Park, Tibbie, State Line, Buckatunna and
Fruitdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3167 8839 3139 8794 3137 8794 3137 8791
      3114 8830 3114 8833 3111 8835 3111 8843
      3159 8866
TIME...MOT...LOC 2002Z 345DEG 17KT 3157 8848

RR
Local storm report, Jun 15, 3:07 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
307 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             MILLERS FERRY           32.10N 87.37W
06/15/2017  E0.25 INCH       WILCOX             AL   PUBLIC

            REPORTS OF PEA SIZE HAIL WITH GUSTY WINDS AND FREQUENT
            LIGHTNING IN MILLERS FERRY

&&

RROGERS
Special weather statement, Jun 15, 3:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT THU JUN 15 2017

ALZ051-152100-
Choctaw AL-
312 PM CDT THU JUN 15 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CHOCTAW COUNTY UNTIL 400 PM CDT...

At 312 PM CDT, the strong thunderstorm was located over Pennington,
or 10 miles northeast of Butler, moving east at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3226 8801
      3218 8801 3215 8802 3214 8804 3212 8805
      3213 8818 3229 8820 3231 8809
TIME...MOT...LOC 2012Z 266DEG 13KT 3221 8811
Local storm report, Jun 15, 3:18 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
318 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     LIGHTNING        4 WNW MILTON            30.63N 87.09W
06/15/2017                   SANTA ROSA         FL   EMERGENCY MNGR

            COUNTY EM REPORTS A HOUSE FIRE DUE TO LIGHTNING STRIKE ON
            CAMILLE GARDENS CIRCLE IN MILTON

&&

RROGERS
Special weather statement, Jun 15, 3:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
351 PM CDT THU JUN 15 2017

ALZ051>053-261-262-152145-
Clarke AL-Baldwin Inland AL-Choctaw AL-Washington AL-
Mobile Inland AL-
351 PM CDT THU JUN 15 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN MOBILE...SOUTHWESTERN CHOCTAW...NORTHWESTERN
BALDWIN...WASHINGTON AND WESTERN CLARKE COUNTIES UNTIL 445 PM CDT...

At 350 PM CDT, the strong thunderstorms were located along a line
extending from near Coffeeville to 6 miles east of Deer Park,and
moving east at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Jackson, Citronelle, Chatom, Saint Stephens, Wagarville, Leroy, Deer
Park, Tibbie, Calvert, Mount Vernon, Millry, Silas, Fruitdale,
Coffeeville, McIntosh and Movico.

LAT...LON 3104 8783 3107 8842 3181 8842 3188 8779
TIME...MOT...LOC 2050Z 249DEG 14KT 3169 8813 3120 8820
Special weather statement, Jun 15, 4:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
421 PM CDT THU JUN 15 2017

ALZ051-052-MSZ067-076-152230-
Choctaw AL-Washington AL-Greene MS-Wayne MS-
421 PM CDT THU JUN 15 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON...EASTERN
WAYNE AND NORTHEASTERN GREENE COUNTIES UNTIL 530 PM CDT...

At 421 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles east of Waynesboro to 6 miles southwest of
Fruitdale,and moving northeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Waynesboro, State Line and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3190 8842 3117 8842 3117 8859 3184 8869
TIME...MOT...LOC 2121Z 224DEG 11KT 3171 8855 3127 8848

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:34 AM CDTSpecial Weather StatementMOBMonroe56 min
Jun 15, 10:41 AM CDTSpecial Marine WarningMOB64 min
Jun 15, 10:46 AM CDTSpecial Weather StatementMOBBaldwin89 min
Jun 15, 11:19 AM CDTSpecial Weather StatementMOBClarke41 min
Jun 15, 11:57 AM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 15, 12:02 PM CDTSpecial Weather StatementMOBMonroe43 min
Jun 15, 12:21 PM CDTSpecial Weather StatementMOBMobile39 min
Jun 15, 12:28 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia, Monroe47 min
Jun 15, 12:38 PM CDTSpecial Weather StatementMOBEscambia52 min
Jun 15, 12:51 PM CDTSpecial Weather StatementMOBEscambia39 min
Jun 15, 1:02 PM CDTSpecial Weather StatementMOBMobile43 min
Jun 15, 1:08 PM CDTSpecial Weather StatementMOBConecuh, Escambia52 min
Jun 15, 1:20 PM CDTAreal Flood AdvisoryMOBBaldwin, Escambia3 hr
Jun 15, 1:22 PM CDTSpecial Weather StatementMOBBaldwin53 min
Jun 15, 1:35 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 15, 2:00 PM CDTSpecial Weather StatementMOBMobile45 min
Jun 15, 2:12 PM CDTSpecial Weather StatementMOBCovington48 min
Jun 15, 2:20 PM CDTSpecial Weather StatementMOBClarke, Monroe, Wilcox85 min
Jun 15, 2:37 PM CDTAreal Flood AdvisoryMOBMobile113 min
Jun 15, 2:43 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox42 min
Jun 15, 3:02 PM CDTSpecial Weather StatementMOBWashington43 min
Jun 15, 3:12 PM CDTSpecial Weather StatementMOBMarengo48 min
Jun 15, 3:44 PM CDTAreal Flood AdvisoryMOBChoctaw3 hr
Jun 15, 3:51 PM CDTSpecial Weather StatementMOBClarke, Washington54 min
Jun 15, 4:49 PM CDTSpecial Weather StatementMOBWashington71 min
Jun 15, 5:01 PM CDTAreal Flood AdvisoryMOBWashington3 hr
Jun 15, 5:14 PM CDTSpecial Weather StatementMOBWilcox46 min
Jun 15, 5:50 PM CDTSpecial Weather StatementMOBChoctaw, Clarke40 min
Jun 15, 6:48 PM CDTSpecial Weather StatementMOBWashington72 min
Jun 15, 9:24 AM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa96 min
Jun 15, 10:55 AM CDTSpecial Weather StatementMOBOkaloosa50 min
Jun 15, 12:24 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa51 min

Nearby

Special Weather Statements in Mississippi, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.